1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

High Levels

Discussion in 'Diabetes Discussions' started by Sillymilly, Jan 26, 2009.

  1. Sillymilly

    Sillymilly · Member

    Messages:
    11
    Likes Received:
    0
    Trophy Points:
    21
    Hello everyone,

    As you can see I am totally new to this forum so please bare with me if I make mistakes etc.

    I am so glad to have found you and to "listen" to everyone else, I dont feel like I am quite as alone as I thought I was.

    I have been type 2 diabetic since May 2005 and have been taken metformin. My levels has always been very stable approx 5.5 - 6. All of a sudden in July last year my levels started to increase for some unknown reason. They were in region of 15 -25 in the evening before bed. Mornings were around 10- 15 sometimes higher. I have tried various other tablets along side my metformin with no success. At the beginning of December I was started on Lantus insulin which was once a day with my metformin, no change so then they added Novarapid to have before my evening meal. Still no change but now they have started me on Novamix 30 which I have to do before breakfast and evening meal. I am using 24 in the morning and 20 in the evening which has been steadily increased since starting.

    This weekend I have had two hypo's but each time my levels were only 7.9 and 6.7. I cant get back to my normal level of 5 - 6 without feeling so awful. I suppose my body has got so used to the high levels it difficult to get back without feeling awful.

    Sorry for the essay but I just needed to get this off my chest. Needed someone to talk to who knows how I must be feeling. My family are great but of course they dont quite understand as none of them or diabetic.

    If anyone has any ideas as to how I should deal with the drops other than the usual, it would be a great help.

    Thanks for listening.
     
  2. hanadr

    hanadr · Expert

    Messages:
    8,157
    Likes Received:
    340
    Trophy Points:
    103
    Hi
    Sorry you're having a worrying time
    we'll try to help you
    Plase send us an account of what you are eating,
     
  3. fergus

    fergus Type 1 · Well-Known Member

    Messages:
    1,439
    Likes Received:
    131
    Trophy Points:
    83
    Hi sillymilly.

    Sorry to hear that you're finding your control is getting harder.

    First piece of advice would be this. Hypos in the 6's and 7's are a good sign that your average blood sugar is quite elevated. I'm sure you know you should try and bring this down, and that might take a few days. Keep a pack of dextrosol tablets handy, because they will help you to raise your bs if necessary, but in a controlled way. 1 tab might lift your bs by around 1mmol/l perhaps.

    This will allow you to avoid over-correcting and sending your bs too high. Then, as your numbers begin to get lower, the hypo range will fall back where it belongs - the high 3's and low 4's.

    Otherwise, what is your diet like?

    All the best,

    fergus
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook